Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 56, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 26, 2021, 8:15 PM CDT for Fort Bend County, Harris County, Texas. It was in force for 61 hr.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 8:15 PM CDT (01:15 UTC)
- Expired
- May 29, 2021, 9:44 AM CDT
- In force
- 61 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fort Bend County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 85 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
652
WGUS44 KHGX 270115
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
815 PM CDT Wed May 26 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
Cypress Creek Near Sharp Road affecting Fort Bend and Harris
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday morning at 815 AM CDT.
&&
TXC157-201-271315-
/O.NEW.KHGX.FL.W.0056.210527T0115Z-000000T0000Z/
/HOCT2.1.ER.210526T1613Z.210527T0105Z.000000T0000Z.NO/
815 PM CDT Wed May 26 2021
The National Weather Service in League City has issued a
* Flood Warning for
the Cypress Creek Near Sharp Road.
* From this evening until further notice.
* At 8:05 PM CDT Wednesday the stage was 165.0 feet.
* Flood stage is 164.2 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:05 PM CDT Wednesday was 165.0 feet.
* Forecast...No forecast is available for this location.
* Flood History...This crest compares to a previous crest of 164.9
feet on 06/09/2001.
&&
LAT...LON 2994 9588 2999 9580 2999 9562 2993 9560
2993 9574 2988 9586
$$4 follow-up statements
911
WGUS84 KHGX 280055
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
755 PM CDT Thu May 27 2021
...The Flood Warning continues for the following rivers in Texas...
Cypress Creek Near Sharp Road affecting Fort Bend and Harris
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 800 AM CDT.
&&
TXC157-201-281300-
/O.CON.KHGX.FL.W.0056.000000T0000Z-000000T0000Z/
/HOCT2.1.ER.210526T1613Z.210527T2035Z.000000T0000Z.NO/
755 PM CDT Thu May 27 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Cypress Creek Near Sharp Road.
* Until further notice.
* At 7:50 PM CDT Thursday the stage was 165.4 feet.
* Flood stage is 164.2 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:50 PM CDT Thursday was 165.6 feet.
* Forecast...No forecast is available for this location.
* Flood History...This crest compares to a previous crest of 165.8
feet on 04/28/2009.
&&
LAT...LON 2994 9588 2999 9580 2999 9562 2993 9560
2993 9574 2988 9586
$$285
WGUS84 KHGX 281541
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
1041 AM CDT Fri May 28 2021
...The Flood Warning continues for the following rivers in Texas...
Cypress Creek Near Sharp Road affecting Fort Bend and Harris
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1045 PM CDT.
&&
TXC157-201-290345-
/O.CON.KHGX.FL.W.0056.000000T0000Z-000000T0000Z/
/HOCT2.1.ER.210526T1613Z.210527T2035Z.000000T0000Z.NO/
1041 AM CDT Fri May 28 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Cypress Creek Near Sharp Road.
* Until further notice.
* At 10:35 AM CDT Friday the stage was 164.9 feet.
* Flood stage is 164.2 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:35 AM CDT Friday was 165.6 feet.
* Forecast...No forecast is available for this location.
* Flood History...This crest compares to a previous crest of 164.9
feet on 06/09/2001.
&&
LAT...LON 2994 9588 2999 9580 2999 9562 2993 9560
2993 9574 2988 9586
$$804
WGUS44 KHGX 290256
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
956 PM CDT Fri May 28 2021
...Forecast flooding changed to Minor severity for the following
rivers in Texas...
Cypress Creek Near Sharp Road affecting Fort Bend and Harris
Counties.
.Though the river level has recently fallen just below flood stage,
renewed rises are expected as a result of rainfall that will occur
later tonight. This is likely to cause the river to return to flood
stage.
For the Cypress Creek...including Sharp Road...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning at 1000 AM CDT.
&&
TXC157-201-291500-
/O.CON.KHGX.FL.W.0056.000000T0000Z-000000T0000Z/
/HOCT2.1.ER.210526T1613Z.210527T2035Z.000000T0000Z.NO/
956 PM CDT Fri May 28 2021
...Forecast flooding changed to Minor severity...
The Flood Warning continues for
the Cypress Creek Near Sharp Road.
* Until further notice.
* At 9:20 PM CDT Friday the stage was 164.0 feet.
* Flood stage is 164.2 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening and continue rising to 165.0 feet just after midnight
tonight. Additional rises are possible thereafter.
* Flood History...This crest compares to a previous crest of 164.9
feet on 06/09/2001.
&&
LAT...LON 2994 9588 2999 9580 2999 9562 2993 9560
2993 9574 2988 9586
$$458
WGUS84 KHGX 291444
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
944 AM CDT Sat May 29 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Cypress Creek Near Sharp Road affecting Fort Bend and Harris
Counties.
TXC157-201-291545-
/O.CAN.KHGX.FL.W.0056.000000T0000Z-210529T1444Z/
/HOCT2.1.ER.210526T1613Z.210527T2035Z.000000T0000Z.NO/
944 AM CDT Sat May 29 2021
...The Flood Warning for the Cypress Creek Near Sharp Road has been
cancelled...
The Flood Warning is cancelled for
the Cypress Creek Near Sharp Road.
* At 9:30 AM CDT Saturday the stage was 162.2 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 2994 9588 2999 9580 2999 9562 2993 9560
2993 9574 2988 9586
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 26, 6:49 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 26, 6:49 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 649 PM CDT Wed May 26 2021 .AVIATION [00Z TAF Issuance]... The main aviation concern will be MVFR to IFR conditions due to low ceilings and patchy fog across most of the terminals late tonight through mid-morning Thursday. S-SE winds will decrease to 5 knots or less tonight and will increase to around 10-15 knots after mid-late morning. 05 && .PREV DISCUSSION /Issued 305 PM CDT Wed May 26 2021/... .SHORT TERM [Through Thursday Night]... For the rest of the short term period, Southeast TX will remain on the drier side of the spectrum as surface high pressure builds to our east and upper level ridging over Central TX moves overhead tonight through Thursday night. In addition, overall surface PWs decrease to around 1.4 to 1.6 inches. Tonight, south to southeasterly winds will relax to around 5 MPH and low temperatures will be in the low to mid 70s areawide. Low ceilings will return with a few areas of patchy/shallow fog developing overnight through early Thursday morning. Ceilings will gradually lift and scatter out as the day progresses and highs will climb back into the mid to upper 80s with Heat Indices reaching the mid to upper 90s in the afternoon. Southerly flow will strengthen to around 10 to 15 MPH. Although the upper level ridge will dominate the local weather conditions, sufficient low level moisture could result in a few diurnally driven showers in the afternoon. Showers, if any, will quickly dissipate. Benign weather conditions expected Thursday night with lows once again in the low to mid 70s. ACP .LONG TERM [Friday through Wednesday]... By Friday, a broad area of high pressure over the Southeast US will stretch into Southeast Texas. Meanwhile, an upper level low will be pushing east over the Great Lakes and dragging a surface front through Texas. Global models still differ on how far south this front will go as much depends on how strong the surface high pressure is over the Southeast US. With a weaker high pressure (like the ECMWF suggests) the front could reach as far south as our coast and bring back higher rain chances on Friday. However, the GFS predicts a stronger high pressure and the front reaching the northern fringes of our CWA on Friday. With global models still not really coming to a consensus on how far this front will push south, kept in generic rain chances across our region with higher PoPs to the north with hopes that models will come to some sort of an agreement. Saturday looks like it will be the wettest day this holiday weekend as a leeside upper-level shortwave trough and a stacked surface low will push through the High Plains of TX and reach our CWA by Saturday morning. This will sweep up the remnant frontal boundary from the previous day (wherever it stalls) and push off the coast late Saturday evening. Overall, rainfall accumulations are expected to be 0.25 to 0.50 on Saturday which is a sigh of relief compared to what we have seen over the past few weeks. By Sunday and Monday, the South Central Plains and Southeast Texas will be sandwiched between two upper-level lows with gentle ridging and/or zonal flow aloft. Forecast soundings show plenty of dry air aloft, suppressing convection and keeping skies partly cloudy. Moving into mid-week next week, global models hint at a cutoff low forming over the Baja Peninsula, but its progression will determine our rain chances. The ECMWF stalls this low over the Baja Peninsula, therefore keeping rain chances low for us next week. However, the GFS shows this low slowly pushing over North Central Mexico as it dissolves, which will increase our rain chances next week. Therefore, kept in generic 20 to 30% PoPs to account for this possible approaching upper-level low as well as the return of onshore flow helping to invigorate afternoon convection. KBL .MARINE... East to southeast winds of 10-15 KTS will persist across the bays and Gulf waters for the next several days, along with seas of 4 feet or less. Relatively tranquil weather conditions are expected over the waters through Thursday night. Chance of showers and thunderstorms increase Friday and Saturday as a cold front slowly moves across the local area. Drier conditions expected Sunday into early next week. Tides continue to run slightly high for the next two days or so. ACP && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 72 87 73 87 70 / 10 10 10 30 40 Houston (IAH) 72 88 73 87 72 / 10 20 10 30 30 Galveston (GLS) 76 84 76 82 76 / 0 10 10 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.